MAUDE Adverse Event Report: ETHICON INC. VICRYL PLUS POLYGLACTIN 910 SUTURE; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VICRYL PLUS POLYGLACTIN 910 SUTURE; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP341H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: was there any harm to the reported patient or user? ## no.Was there a significant delay? ## yes.How long was it delayed (minutes)? ## 90 minutes longer than planned.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: confirm there was no harm to the patient.Date and name of index surgical procedure? what tissue was being sutured when the event occurred? were there any unexpected outcomes or complications as a result of the prolonged surgery time? was the patient¿s treatment altered in anyway due to the prolonged surgery time? if yes, please explain.Was the post-operative care changed due to this event? please specify.Was additional dissection required in other organs/tissues other than the target tissue? if yes, please describe.Was any medical or surgical intervention required for this event? please describe any medical/surgical intervention required for this suture event including dates and results.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.The diagnosis and indication for the index surgical procedure? were any concomitant procedures performed? what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? what was the tissue condition (normal, thin, calcified, fragile, diseased)? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? surgeon¿s name?.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.During the surgical procedure, while using the needle, the suture detached from the needle, leaving the needle embedded in the tissue.X rays were used to locate the retained needle, resulting in potentially dangerous incisions to the uterus and carrying a risk of hysterectomy.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information: b1 product problem, d4 expiration date, d4 udi number, h3, h4, h6 additional h3 investigation summary: the product was returned to eth for evaluation.Visual inspection revealed that one empty foil packet, one used needle and one used suture were received for analysis.Product code vcp341.During visual inspection of the needle.Marks were noted at the edge of the swage area.The barrel hole was examined, and a suture remnant was observed.Besides that, the suture was noted to be cut probably caused by a surgical instrument.Body fluids were found along strand.As part of ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) this is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: a2, a3, a4, h6 additional information was requested, and the following was obtained: confirm that there was no harm to the patient.At the time of the event, hemorrhage occurred, because it was necessary to widen the opening of the uterus to locate the needle, which was close to the uterine artery and adjoining vessels.Date and name of the initial surgical procedure? date: (b)(6) 2026.Initial surgical procedure: cesarean section.What tissue was being sutured when the event occurred? uterus.Were there any unexpected results or complications as a result of the long time of surgery? yes, hemorrhage, bleeding in the patient.Was the patient's treatment changed in any way due to the long time of surgery? if yes, explain.Yes, enlargement of hysterorrhaphy.Was postoperative care changed because of this event? please specify.Blood count control to determine blood loss.Was additional dissection necessary in organs/tissues other than the target tissue? if yes, describe.In the womb, soil.Were any medical or surgical interventions required due to this event? same surgical team, but additional imaging personnel were required for fluoroscopy-x-ray tracking.Describe any medical/surgical interventions required by this suturing event, including dates and results.Hemorrhage control, hysterotomy enlargement and hysterorrhaphy correction.(b)(6) 2026.Please provide the patient's demographic information, including age, gender, weight, and bmi at the time of the initial procedure.Age: 40 years old gender: female weight: 85 kilograms.What was the diagnosis and indication for the initial surgical procedure? cesarean section.Were concomitant procedures performed? no.What was the initial approach to the surgical procedure (open, laparoscopic or other)? open.What was the condition of the tissue (normal, thin, calcified, fragile, diseased)? normal.Did the surgeon observe any deficiencies or abnormalities in the suture before, during, or after its placement, or during any reoperation? not before, during the placement is where the incident occurs.Other relevant patient history or concomitant medications? no.What is the physician's opinion about the etiology or contributing factors to this event? discomfort due to a defect in the suture.What is the patient's current condition? stable.

Brand Name
VICRYL PLUS POLYGLACTIN 910 SUTURE
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-BRAZIL
rodovia presidente dutra
km 154
sao paulo 12240
BR   12240
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24821222
Report Number2210968-2026-03730
Device Sequence Number6027374
Product Code GAM
UDI-Device Identifier10705031052512
UDI-Public(01)10705031052512(17)300430(10)AW6400
Combination Product (Y/N)Y
Initial Reporter CountryEC
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVCP341H
Device Lot NumberAW6400
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2026
Supplement Date Received by Manufacturer04/10/2026
04/22/2026
Initial Report FDA Received Date04/08/2026
Supplement Report FDA Received Date04/21/2026
04/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age40 YR
Patient SexFemale
Patient Weight85 KG